Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 376, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 11, 2020, 8:11 PM CDT for Clarke County, Lauderdale County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2020, 8:11 PM CDT (01:11 UTC)
- Expired
- Aug 11, 2020, 9:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clarke County, MS, Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 123 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1120 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1768 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 7:00 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 11, 7:00 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Jackson MS 700 PM CDT Tue Aug 11 2020 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: VFR conditions will prevail. Isolated TSRA will impact northern/ eastern portions of the forecast area early this evening...then dissipate later this evening...will be monitoring convective system NW of GLH/GWO for southeastward propagation and potential effects. Additional mainly diurnal SHRA/TSRA development is expected Wednesday. /EC/ && .DISCUSSION... Tonight and tomorrow... The upper ridging that was dominating the southern tier of the CONUS is losing ground to a wave/storm system moving into the mid Mississippi River Valley this evening. Storms associated with that system have been moving from the Southern Plains into the region all day...and will join developing diurnal convection already in place over the forecast area later this evening. Strong to severe concerns surround a remnant boundary across the northern tier and into east central portions of MS may provide just enough focus for storm enhancement as well as the influence of the leftovers of a weak wave to the N/NW. Steep llvl lapse rates will contribute to potentially rapid development, and a bit of dry air in the column will add to the concerns for damaging downdrafts with some of the stronger storms. The threat is very conditional on the timing and collision of several ingredients. That being said, the loss of the sun will reduce the surface based instability...the efficiency of the storms moving towards the region and their associated cold pool may counter. Another muggy overnight anticipated tonight, and convection will only enhance that locally. May end up seeing some patchy fog in spots overnight as a result. Tomorrows temps again should be well into the 90s, though a boundary drifting across the northern tier of the state may result in some cooler temps just to the north. Given the trend of the NBM of late to undercut the lower temps and overdo the pops...have tried to rectify that trend somewhat. Should still be a hot and muggy day, with afternoon showers and thunderstorms possible. Wednesday night through Monday night...Weak mid level ridging will give way to a short wave that will move into the Delta Wednesday afternoon and this feature will slowly move across the area into Friday. This combined with PWATS around 1.9-2.0 inches over most of the area, will promote scattered to numerous showers and thunderstorms Thursday and Friday afternoon. The heat will continue to be the story, with highs on Thursday ranging from around 90 in the east to the mid 90s in the west. The Heat will continue on Friday with heat indices around 105 for areas mainly along and west of I-55. Will continue to advertise the heat stress for Thursday into the weekend in our HWO and Graphicasts. The global models suggest that the short wave will move east of the area on Saturday with drier air building in. With PWATS around 1.6-1.8 inches combining with afternoon heating, isolated to scattered storms will still be possible. A frontal boundary will move south across the area on Sunday and this will mainly usher in drier air. Upper and surface ridging will build across the area on Monday and Monday night with mainly isolated afternoon storms expected. Expect cooler highs on Monday around 90 degrees./15/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 74 95 74 92 / 12 41 22 67 Meridian 74 95 74 92 / 22 43 25 70 Vicksburg 76 95 75 93 / 13 37 15 55 Hattiesburg 74 95 74 92 / 20 49 16 78 Natchez 74 95 74 92 / 9 43 12 59 Greenville 74 92 73 90 / 23 38 23 47 Greenwood 74 94 73 90 / 22 37 25 53 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Aug 11, 3:22 PM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 322 PM CDT Tue Aug 11 2020 ARZ074-075-MSZ018-019-025>039-044>046-052-058-122030- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington- Humphreys-Holmes-Attala-Winston-Noxubee-Leake-Neshoba-Kemper- Lauderdale-Clarke- 322 PM CDT Tue Aug 11 2020 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, east central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...This afternoon and early evening Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Dangerous heat with maximum heat index values near 105 degrees is possible each afternoon, beginning Thursday and continuing through the weekend, mainly for areas along and west of the I-55 corridor. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ007>009-015-016-023>026-MSZ040>043-047>051-053>057-059>066- 072>074-122030- Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Sharkey-Yazoo- Madison MS-Warren-Hinds-Rankin-Scott-Newton-Claiborne-Copiah- Simpson-Smith-Jasper-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 322 PM CDT Tue Aug 11 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Wednesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Dangerous heat with maximum heat index values near 105 degrees is possible each afternoon, beginning Thursday and continuing through the weekend, mainly for areas along and west of the I-55 corridor. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 15 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Aug 11, 6:50 PM CDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Jackson MS 650 PM CDT Tue Aug 11 2020 MSZ046-052-120030- Kemper MS-Lauderdale MS- 650 PM CDT Tue Aug 11 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KEMPER AND NORTHERN LAUDERDALE COUNTIES UNTIL 730 PM CDT... At 650 PM CDT, Meteorologists were tracking a strong thunderstorm over Electric Mills, or 14 miles north of Lauderdale, moving southeast at 5 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Porterville around 700 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3243 8841 3245 8881 3280 8852 3280 8836 TIME...MOT...LOC 2350Z 302DEG 6KT 3273 8847 TW
Special weather statement, Aug 11, 7:21 PM CDT, 50 minutes before
Special Weather Statement National Weather Service Jackson MS 721 PM CDT Tue Aug 11 2020 MSZ057-120045- Jasper MS- 721 PM CDT Tue Aug 11 2020 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JASPER COUNTY UNTIL 745 PM CDT... At 721 PM CDT, Meteorologists were tracking a strong thunderstorm near Paulding, or 12 miles northeast of Stringer, moving northeast at 10 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Paulding around 745 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3186 8906 3196 8921 3211 8912 3202 8891 TIME...MOT...LOC 0021Z 222DEG 8KT 3198 8909 TW
Special weather statement, Aug 11, 7:41 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Jackson MS 741 PM CDT Tue Aug 11 2020 MSZ033-120115- Oktibbeha MS- 741 PM CDT Tue Aug 11 2020 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN OKTIBBEHA COUNTY UNTIL 815 PM CDT... At 741 PM CDT, Meteorologists were tracking a strong thunderstorm near Longview, or 7 miles west of Starkville, moving southeast at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Longview around 800 PM CDT. Starkville around 805 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3342 8904 3353 8896 3349 8883 3335 8892 TIME...MOT...LOC 0041Z 301DEG 9KT 3345 8895 TW
Special weather statement, Aug 11, 7:42 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
742 PM CDT Tue Aug 11 2020
MSZ046-052-120115-
Kemper MS-Lauderdale MS-
742 PM CDT Tue Aug 11 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KEMPER AND
LAUDERDALE COUNTIES UNTIL 815 PM CDT...
At 741 PM CDT, Meteorologists were tracking a strong thunderstorm
over Daleville, or over Meridian Station, moving southeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Meridian Station around 755 PM CDT.
Marion around 810 PM CDT.
Lauderdale, Tamola and Toomsuba around 815 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3223 8843 3223 8869 3251 8880 3268 8870
3267 8838
TIME...MOT...LOC 0041Z 301DEG 9KT 3256 8865
TWSpecial weather statement, Aug 11, 7:54 PM CDT, 17 minutes before
Special Weather Statement National Weather Service Jackson MS 754 PM CDT Tue Aug 11 2020 MSZ058-120130- Clarke MS- 754 PM CDT Tue Aug 11 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLARKE COUNTY UNTIL 830 PM CDT... At 754 PM CDT, Meteorologists were tracking a strong thunderstorm near Stonewall, or 9 miles north of Quitman, moving east at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Sable around 815 PM CDT. Middleton and Sykes around 830 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3198 8863 3208 8891 3222 8891 3223 8854 TIME...MOT...LOC 0054Z 282DEG 11KT 3218 8877 TW
Special weather statement, Aug 11, 8:03 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Jackson MS
803 PM CDT Tue Aug 11 2020
MSZ029-032-120130-
Choctaw MS-Webster MS-
803 PM CDT Tue Aug 11 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHOCTAW AND SOUTH
CENTRAL WEBSTER COUNTIES UNTIL 830 PM CDT...
At 803 PM CDT, Meteorologists were tracking a strong thunderstorm 7
miles south of Eupora, or 23 miles east of Winona, moving east at 15
mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of northwestern
Choctaw and south central Webster Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3354 8919 3331 8926 3334 8942 3345 8940
3346 8938 3346 8940 3356 8938
TIME...MOT...LOC 0103Z 282DEG 12KT 3344 8932
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:21 PM CDT | Special Weather Statement | JAN | Jasper | 24 min |
| Aug 11, 7:41 PM CDT | Special Weather Statement | JAN | Oktibbeha | 34 min |
| Aug 11, 7:42 PM CDT | Special Weather Statement | JAN | Lauderdale | 33 min |
| Aug 11, 7:54 PM CDT | Special Weather Statement | JAN | Clarke | 36 min |
| Aug 11, 8:03 PM CDT | Special Weather Statement | JAN | Choctaw | 27 min |
| Aug 11, 9:09 PM CDT | Special Weather Statement | JAN | Neshoba | 36 min |
| Aug 11, 9:39 PM CDT | Special Weather Statement | JAN | Clay | 21 min |
| Aug 11, 9:40 PM CDT | Special Weather Statement | JAN | Noxubee, Oktibbeha | 50 min |
| Aug 11, 9:43 PM CDT | Special Weather Statement | JAN | Newton | 47 min |
| Aug 11, 9:58 PM CDT | Special Weather Statement | JAN | Lowndes | 47 min |
| Aug 12, 3:56 PM CDT | Special Weather Statement | JAN | Winston | 34 min |
| Aug 12, 4:03 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 46 min |
| Aug 12, 4:23 PM CDT | Special Weather Statement | JAN | Kemper | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.